MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT, CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT, CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5515-F-502
Medical Device Problem Codes Difficult to Remove (1528); Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate the devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that during a procedure on patient's right knee, the implant could not be removed from the packaging as it was wedged in too tightly.A replacement implant was immediately available for use.There was no surgical delay and no harm to the patient.
 
Additional Manufacturer Narrative
Additional information: device evaluated by mfg.An event regarding a packaging issue involving a triathlon femoral component was reported.The event was confirmed.The device was returned with its packaging box, implant stickers, and the inner blister containing the implant.Inspection of the returned packaging confirms the event that the implant was wedged in tightly and had difficulty removing the implant from the blister.Apart from this the implant looks unremarkable.No medical records were received for review with a clinical consultant.No adverse consequences to the patient were noted.Review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.Conclusions: the investigation concluded that an nc has been raised to investigate the event.The nc was initiated to address a nonconformance wherein the implant could not be removed from the packaging as it was wedged in too tightly.
 
Event or Problem Description

Brand Name
TRIATHLON PS FEM COMPONENT, CEMENTED
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7027658
Report Number0002249697-2017-03283
Device Sequence Number11025725
Product Code MBH
UDI-Device Identifier07613327050400
UDI-Public07613327050400
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2022
Device Catalogue Number5515-F-502
Device Lot NumberAOB4OA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2017
Initial Date Received by Manufacturer 10/16/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;